Strong Wind, Bradley
- When
- May 3, 8:00 PM EST to 9:00 PM EST
- Where
- Bradley forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
Strong winds developed in Cleveland producing a mile and a half swath of damage beginning at Euclid Avenue and ending around Craigmiles Street. Utility lines were downed and a structure at the corner of Euclid and Ninth streets sustained major damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Strong winds developed in Cleveland producing a mile and a half swath of damage beginning at Euclid Avenue and ending around Craigmiles Street. Utility lines were downed and a structure at the corner of Euclid and Ninth streets sustained major damage. Cinder blocks fell on vehicles at Bradley County Emergency Medical Service East damaging them.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 3, 2:35 PM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EDT TUE MAY 3 2005 .SHORT TERM... HIGH PRESSURE STILL TRYING TO SETTLE INTO REGION. LOOKING LIKE ANOTHER ROUND OF FROST POSSIBLE...WITH BEST CHANCES IN THE NORTHERN SECTIONS. ALL MODELS ARE RUNNING SFC DEW POINTS TOO HIGH RIGHT NOW AND SOURCE REGION FOR AREA...NW-NE...OVERNIGHT SHOULD NOT PUMP IN ANY HIGHER DEW POINTS. SO WILL KNOCK DOWN TD/S ACROSS ENTIRE AREA THROUGH WEDNESDAY. THIS WILL ALSO ALLOW MIN TEMPS TO BE A LITTLE COOLER AND ALLOW FROST AGAIN IN MANY AREAS THAT HAD IT LAST NIGHT. WONDERING ABOUT MID LEVEL CLOUDS FROM THIS MORNING REFORMING. MODELS SHOW BEST CHANCES OVER MOUNTAINS TO EAST...SO THINKING A LITTLE LESS OF A CHANCE OF FROST THERE EVEN THOUGH HIGH ELEVATION. FOR THE MOST PART TEMP AND WIND GRIDS HAVE NEEDED FEW CHANGES. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS IN POOR AGREEMENT WITH TRACK THE OF NEXT SYSTEM PROGGED INTO THE REGION ON THURSDAY INTO THURSDAY NIGHT. FOR NOW...WILL CONTINUE WITH A COMPROMISE SOLUTION WHICH PLACES THE BEST CHANCE OF SHOWERS ALONG OUR EASTERN MOUNTAINS AND LOWER POPS TO THE WEST. SYSTEM MOVES OUT ON FRIDAY AS A STRONG RIDGE OF HIGH PRESSURE BUILDS IN FOR THE WEEKEND FOR DRY CONDITIONS AND WARMING TEMPERATURES. MODEL AND RUN TO RUN CONSISTENCY CONTINUE TO BE A PROBLEM WITH THE HANDLING OF THE WEATHER SYSTEM PROGGED INTO THE THE AREA AROUND THE MONDAY/TUESDAY TIME FRAME. CONFIDENCE IS LOW WITH THE HANDLING OF THIS SYSTEM SO FOR NOW WILL KEEP POPS LOW AND CONFINE PRECIP CHANCES TO TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 42 70 47 69 / 10 10 10 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 41 67 44 67 / 10 10 10 30 OAK RIDGE, TN 40 66 44 67 / 10 10 10 20 TRI CITIES AIRPORT, TN 35 64 40 65 / 10 10 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EDT TUE MAY 3 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-040900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 335 AM EDT (235 AM CDT) TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED FOR WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 338 PM EDT TUE MAY 3 2005 .HIGH PRESSURE WILL CONTINUE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT PRODUCING MOSTLY CLEAR SKY AND LIGHT WINDS. AS A RESULT...TEMPERATURES WILL FALL INTO THE 30S OVER MOST LOCATIONS OVERNIGHT. AREAS OF FROST ARE LIKELY EARLY WEDNESDAY MORNING...ESPECIALLY IN SHELTERED VALLEYS AND LOW LYING AREAS. TNZ012>018-035-041-043>047-072-074-VAZ001-002-005-006-008-041300- BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN- COCKE SMOKY MOUNTAINS TN-HANCOCK TN-HAWKINS TN-JOHNSON TN-LEE VA- MORGAN TN-NORTHWEST CARTER TN-RUSSELL VA-SCOTT VA-SCOTT TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SULLIVAN TN-UNICOI TN-WASHINGTON VA-WASHINGTON TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...BRISTOL TN...BRISTOL VA... ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...JOHNSON CITY... JONESVILLE...KINGSPORT...LA FOLLETTE...LEBANON...MOUNTAIN CITY... NORTON...ONEIDA...ROGERSVILLE...SNEEDVILLE...WARTBURG AND WISE 338 PM EDT TUE MAY 3 2005 ...AREAS OF FROST LIKELY AGAIN EARLY WEDNESDAY MORNING... MOSTLY CLEAR SKY AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S ACROSS MOST LOCATIONS BY EARLY WEDNESDAY MORNING. AREAS OF FROST ARE LIKELY ACROSS THE NORTHERN CUMBERLAND PLATEAU...THE EAST TENNESSEE MOUNTAINS...NORTHERN TENNESSEE VALLEY AND SOUTHWEST VIRGINIA....ESPECIALLY IN SHELTERED VALLEYS. ANY OUTSIDE PLANTS SUSCEPTIBLE TO FROST DAMAGE WILL NEED TO BE BROUGHT INDOORS OR PROTECTED WITH MULCH OR PLASTIC. FROST GROWERS AND NURSERY OWNERS ARE ADVISED TO MAKE PREPARATIONS TODAY TO PROTECT OUTSIDE PLANTS FROM FROST DAMAGE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451038.